MAUDE Adverse Event Report: LIVANOVA CANADA CORP. CROWN PRT PERICARDIAL HEART VALVE; TISSUE HEART VALVE

LIVANOVA CANADA CORP. CROWN PRT PERICARDIAL HEART VALVE; TISSUE HEART VALVE
Model Number CNA
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Endocarditis (1834)
Date of Event 11/22/2016
Type of Reportable Event Serious Injury
Event or Problem Description
The manufacturer was notified on (b)(6) 2016 that a crown valve implanted on (b)(6) 2016 was explanted after 1 month due to endocarditis.The event as follow: on (b)(6) 2016 - crown prt was implanted in the patient.The patient discharged 2 weeks after the implantation.Around mid-november - the patient visited the hospital due to having fever.Infectious endocarditis was confirmed, and infectious bacterium identified by the institute was staphylococcus.On (b)(6) 2016 - the valve replacement was performed with reinforcing the valve ring with a patch.This crown prt valve was explanted and valve from another manufacturer was implanted.
 
Additional Manufacturer Narrative
The complete manufacturing and material records for the mitroflow bioprosthetic pericardial heart valve, model cna19, s/n (b)(4), were pulled and reviewed by quality control at livanova canada corp.The results confirmed that this valve satisfied all material, visual, and performance standards required for a cna19 mitroflow aortic pericardial heart valve at the time of manufacture and release.This mitroflow valve was explanted after 1 month due to a reported prosthetic endocarditis.Gross examination revealed a slightly stenotic bioprosthesis due to large thrombotic depositions on both sides of all leaflets.Histological analysis revealed inflammatory cells and gram-positive bacteria spread inside the thrombus depositions and in the pericardium.The presence of thrombus depositions, inflammatory cells, and bacteria colonies indicated the onset of an infective endocarditis in the acute phase.It is possible that the patient¿s clinical history and risk factors may have contributed to the structural valve deterioration observed in this mitroflow valve.However, little clinical history was provided.
 
Additional Manufacturer Narrative
Narrative corrected: the complete manufacturing and material records for the mitroflow bioprosthetic pericardial heart valve, model cna19, s/n (b)(4), were pulled and reviewed by quality control at livanova (b)(4) corp.The results confirmed that this valve satisfied all material, visual, and performance standards required for a cna19 mitroflow aortic pericardial heart valve at the time of manufacture and release.This mitroflow valve was explanted after 1 month due to a reported prosthetic endocarditis.Gross examination revealed a slightly stenotic bioprosthesis due to large thrombotic depositions on both sides of all leaflets.Histological analysis revealed inflammatory cells and gram-positive bacteria spread inside the thrombus depositions and in the pericardium.The presence of thrombus depositions, inflammatory cells, and bacteria colonies indicated the onset of an infective endocarditis in the acute phase.

Brand Name
CROWN PRT PERICARDIAL HEART VALVE
Common Device Name
TISSUE HEART VALVE
Manufacturer (Section D)
LIVANOVA CANADA CORP.
5005 north fraser way
burnaby, bc
MDR Report Key6182977
Report Number3004478276-2016-00173
Device Sequence Number551824
Product Code DYE
UDI-Device Identifier00896208000504
UDI-Public(01)00896208000504(240)CNA19(17)170930
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P060038/S026
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date09/30/2017
Device Model NumberCNA
Device Catalogue NumberCNA19
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/06/2016
Initial Date Received by Manufacturer 11/22/2016
Supplement Date Received by ManufacturerNot provided
11/09/2017
Initial Report FDA Received Date12/16/2016
Supplement Report FDA Received Date05/17/2017
11/09/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;